Forum

Advice needed

Hello All.

I was diagnosed with CIS about 3 weeks ago. At the time I had been having spasms in the left sde of my face and travelling down to my left arm. I was experiencing these 'attack’s every day for around 4 weeks which would leave me unable to talk or use my left arm.Initially I was told that I was having a stroke/TIA but CT scans came back clear. I was then referred to the neurologist.The neurologist has confirmed that from my MRI scan I have multiple lesions in the brain and also on the spinal cord. At this time he has advised that I am at high risk of developing MS but cannot confirm diagnosis unless there is another episode. I have been referred to the neuro team for support.

I am 33 and to be honest I am in complete shock! I never expected this and to be told that I may go on to develop MS is something that never crossed my mind. I genuinely believed that I was just having an ‘episode’.

I have suffered with terrible fatigue, migraines, bowel problems for many years and put this down to my under active thyroid (my thyroid has always been blamed for everything!) it now appears that these symptoms may have indeed been an indicator of MS??!!

Just as I am starting to get my head around everything the last week I have now been experiencing the most strangest of feelings. Apart from the fatigue taking a hold of me I am having blurred vision and have the most horrible feeling that I cannot get my breath properly and that I cannot gain my balance. As well as this I am having somewhat shooting pains down my back which are really painful and some twinges in my head which are almost like little shocks. These have lasted for about a week now and the only way I can describe it is as being ‘drunk’.

I feel so lost and don’t know whether this is just all in my head or I should contact the neuro team. I do not want to waste anybody’s time but I am an emotional and physical mess.

Any advice welcomed.

Hi again Emma

Definitely ask your MS nurse when you see him/her about your current symptoms.

Also, have a look at https://www.mstrust.org.uk/a-z/clinically-isolated-syndrome-cis There is some quite useful information in there which I hope may be useful to you.

It does say that high dose steroids are often used to try to shorten the duration of an initial CIS episode. You could ask about this and see what the MS nurse thinks.

There is also information about DMDs for people with CIS which can at the very least delay transition to MS. Taking a drug treatment when you’ve only had one occurrence of symptoms (however drawn out) might be seen as overkill, but it’s again worth discussing with the nurse.

All the best.

Sue

Thank you Sue.